Alert archive / Oklahoma / Tornado Warnings in 2022

Tornado Warning 16, NWS Tulsa, OK

April 29, 2022Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Apr 29, 2022, 11:55 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2022, 11:55 PM CDT (04:55 UTC)
Expired
Apr 30, 2022, 12:11 AM CDT
In force
16 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 10:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2417 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
4.4
Supercell composite
29.4

Open this sounding in Storm Lab

The text

As transmitted.

389 
WFUS54 KTSA 300455
TORTSA
OKC113-117-300545-
/O.NEW.KTSA.TO.W.0016.220430T0455Z-220430T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1155 PM CDT Fri Apr 29 2022

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  West central Osage County in northeastern Oklahoma...
  North central Pawnee County in northeastern Oklahoma...

* Until 1245 AM CDT.
    
* At 1155 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 11 miles northwest of Ralston, moving east at
  40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Fairfax...                        Ralston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3665 9694 3662 9653 3644 9660 3653 9695
      3655 9694 3655 9690 3657 9689 3658 9689
      3660 9692 3659 9696
TIME...MOT...LOC 0455Z 280DEG 33KT 3659 9692 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
3 follow-up statements
673 
WWUS54 KTSA 300501
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1201 AM CDT Sat Apr 30 2022

OKC113-117-300545-
/O.CON.KTSA.TO.W.0016.000000T0000Z-220430T0545Z/
Osage OK-Pawnee OK-
1201 AM CDT Sat Apr 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR WEST
CENTRAL OSAGE AND NORTH CENTRAL PAWNEE COUNTIES...
    
At 1201 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles west of Fairfax, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Fairfax...                        Ralston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3662 9653 3644 9660 3655 9689 3658 9689
      3660 9692 3660 9693 3661 9692 3664 9686
TIME...MOT...LOC 0501Z 275DEG 35KT 3660 9683 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
556 
WWUS54 KTSA 300508
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1208 AM CDT Sat Apr 30 2022

OKC117-300517-
/O.CAN.KTSA.TO.W.0016.000000T0000Z-220430T0545Z/
Pawnee OK-
1208 AM CDT Sat Apr 30 2022

...THE TORNADO WARNING FOR NORTH CENTRAL PAWNEE COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area, therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.

LAT...LON 3664 9684 3662 9653 3650 9658 3649 9658
      3654 9674 3655 9674 3657 9677 3656 9679
      3658 9685
TIME...MOT...LOC 0507Z 280DEG 33KT 3659 9675 

$$

OKC113-300545-
/O.CON.KTSA.TO.W.0016.000000T0000Z-220430T0545Z/
Osage OK-
1208 AM CDT Sat Apr 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR WEST
CENTRAL OSAGE COUNTY...
    
At 1207 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Fairfax, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Fairfax...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3664 9684 3662 9653 3650 9658 3649 9658
      3654 9674 3655 9674 3657 9677 3656 9679
      3658 9685
TIME...MOT...LOC 0507Z 280DEG 33KT 3659 9675 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
943 
WWUS54 KTSA 300511
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1211 AM CDT Sat Apr 30 2022

OKC113-300520-
/O.CAN.KTSA.TO.W.0016.000000T0000Z-220430T0545Z/
Osage OK-
1211 AM CDT Sat Apr 30 2022

...THE TORNADO WARNING FOR WESTERN OSAGE COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.

LAT...LON 3664 9684 3662 9653 3650 9658 3649 9658
      3654 9674 3655 9674 3657 9677 3656 9679
      3658 9685
TIME...MOT...LOC 0509Z 280DEG 33KT 3658 9671 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 29, 8:18 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 29, 8:18 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
818 PM CDT Fri Apr 29 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 746 PM CDT Fri Apr 29 2022

...SEVERE WEATHER REMAINS LIKELY OVERNIGHT...

Cold front, currently surging into far northwest Oklahoma this
evening, will overtake dry line and move into northeast Oklahoma by
late evening. Line of storms are still expected along front with
severe weather likely, especially near the Oklahoma/Kansas line.
Moderate instability, coupled with 50 kt deep layer shear and cold
temperatures aloft (-15 deg C), will support hail at least to the
size of golf balls and damaging winds. Also can not rule out an
isolated tornado or two as 0-1km shear increases into the +40 kt
range in low level jet axis. The severe threat will begin to
decrease as convective line moves south of I-44 with a weakening
trend as atmosphere begins to stabilize. Overall forecast looks on
track but will continue to tweak hourly grids given latest trends.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 206 PM CDT Fri Apr 29 2022

Aside from lingering shower/storm potential across far south and
east Saturday morning, the rest of the day will be quiet with
northwest winds and drier air. Dry conditions will prevail
through most of Sunday as well before another stout upper system
promotes a northward moving boundary back across the area Sunday
night into Monday. This scenario should offer more widespread
showers and storms Sunday night with a locally heavy rain threat.
By Monday, depending on eventual location of warm front and degree
of airmass recovery in wake of early precip, severe potential
will return to at least parts of the forecast area.

Consensus remains for Tuesday to be another "down" day before yet
another system approaches mid week, with similar progression of
cold front/warm front. By this time, model consensus regarding the
evolution of the upper levels becomes considerably less, but the
bottom line is potential for more severe weather and heavy
rainfall will continue through the later part of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Fri Apr 29 2022

Scattered to broken mid clouds and gusty southerly winds are
forecast to remain common this evening across the CWA ahead of a
cold front forecast to push into northeast Oklahoma late evening.
Also ahead of the front...there remains a low chance of a storm or
two developing along the dryline out west and moving into eastern
Oklahoma. Will continue to keep a mention of this out of the TAF
due to uncertainty of storm coverage. As the front moves into and
through the CWA tonight and Saturday morning...scattered showers
and thunderstorms are forecast along/near the front. The greater
potential for storms is forecast across northeast Oklahoma. Will
continue tempo groups for all TAF sites for greater timing of
thunderstorms. Within the storms MVFR conditions will be possible.
A period of IFR/MVFR conditions also look to develop out ahead of
the front in southeast Oklahoma and northwest Arkansas late
tonight into Saturday morning. These low clouds should lift back
to VFR by mid to late morning Saturday behind the front. By the
afternoon hours...few to scattered mid clouds and some passing
high clouds are forecast for the CWA. Winds behind the front
Saturday are forecast to be breezy out of the west.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  77  50  79 /  80   0   0   0
FSM   64  79  53  82 /  50  50   0   0
MLC   64  79  51  81 /  50  30   0   0
BVO   56  76  48  78 /  90   0   0   0
FYV   61  78  49  79 /  60  40   0   0
BYV   63  77  51  77 /  50  30   0   0
MKO   62  76  50  79 /  70  20   0   0
MIO   60  74  48  75 /  90  10   0   0
F10   61  77  50  79 /  70  10   0   0
HHW   67  81  54  82 /  20  40  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CDT this evening for OKZ054>057-059>062-
     064>067.

AR...None.
&&

SHORT TERM...12
LONG TERM....14
AVIATION...20
Hazardous weather outlook, Apr 29, 9:24 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
924 PM CDT Fri Apr 29 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
924 PM CDT Fri Apr 29 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

...SEVERE WEATHER LIKELY LATE THIS EVENING ACROSS FAR NE OK...

.DAY ONE...Remainder of this evening through Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 10 pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...North of I-40.
    ONSET...After 10 pm.

	AREA AT GREATEST RISK...Northeast Oklahoma, north of I-44.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A line of strong to severe thunderstorms will move into portions of
northeast Oklahoma by late evening along a southward moving cold
front. A few of these storms will likely be severe, especially near
the Oklahoma, Kansas border with hail to the size of golf balls,
damaging winds and a limited tornado threat. The severe threat will
begin to decrease during the overnight hours as the line of storms
moves south of I-44 and slowly weakens.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A chance of storms may continue on Saturday across far southeast
Oklahoma and west central Arkansas, with drier and cooler conditions
overspreading the region late Saturday through Sunday.
A highly unsettled weather pattern is forecast next week. Conditions
will likely support several episodes of severe weather and heavy
rainfall. The current forecast suggests Monday and late Wednesday
into Thursday as the favored time frames for the most widespread
severe weather coverage. However details will change with updated
forecasts. Remain weather aware next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:30 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee60 min
Apr 30, 12:09 AM CDTTornado WarningTSAOsage19 min
Apr 30, 12:22 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Washington38 min
Apr 30, 12:54 AM CDTSevere Thunderstorm WarningTSACraig, Nowata36 min
Apr 30, 12:57 AM CDTSpecial Weather StatementTSANowata, Washington63 min
Apr 30, 12:59 AM CDTSevere Thunderstorm WarningTSACreek46 min
Apr 30, 1:09 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 30, 1:27 AM CDTSpecial Weather StatementTSANowata63 min
Apr 30, 1:30 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee60 min
Apr 30, 1:33 AM CDTSevere Thunderstorm WarningTSACraig, Nowata57 min
Apr 30, 1:36 AM CDTSpecial Weather StatementTSATulsa54 min
Apr 30, 1:45 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner45 min
Apr 30, 2:28 AM CDTSpecial Weather StatementTSAOkmulgee, Wagoner32 min
Apr 30, 3:02 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee43 min
Apr 30, 3:46 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg44 min
Apr 30, 3:54 AM CDTSpecial Weather StatementTSAPittsburg36 min
Apr 30, 4:30 AM CDTSpecial Weather StatementTSAPittsburg45 min
Apr 30, 4:53 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg67 min
Apr 30, 5:51 AM CDTSpecial Weather StatementTSAPittsburg39 min
Apr 30, 5:59 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore21 min
Apr 30, 6:23 AM CDTSpecial Weather StatementTSALatimer52 min
Apr 30, 7:21 AM CDTSpecial Weather StatementTSAPushmataha24 min
Apr 30, 8:02 AM CDTSpecial Weather StatementTSALeFlore43 min

Nearby

Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.